MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 3/4

TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 3/4
Catalog Number MWM052
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the surgeon broke plastic 3-4 tornier impactor tip.
 
Additional Manufacturer Narrative
The reported event could be confirmed, as the device was returned and matched the alleged failure mode.Device inspection revealed the following findings.Evaluation of the returned instrument identified a diagonal brittle fracture extending from the top of the impactor tip to approximately the midpoint of the instrument.The upper portion of the instrument was fractured and received as a separate piece.Impact-related deformations were also observed along the base of the instrument.This failure mode is consistent with repetitive high-energy impact loading.A functional inspection could not be performed because the device was clearly broken and rendered non-functional.A dimensional inspection was also not possible, as the device was returned in multiple pieces, altering measurable features.However, during manufacturing, functional testing and dimensional inspections were performed in accordance with specifications, and all devices met requirements at that time.Following the investigation, a nonconformance was initiated, and a design modification is currently underway to prevent recurrence of this issue.Based on the investigation, the root cause was attributed to a device design-related issue.A review of the device history record for the reported lot did not identify any abnormalities.No corrective actions are required at this time.A review of the labeling also did not identify any abnormalities.If additional information becomes available, the case will be reassessed.
 
Event or Problem Description
It was reported that the surgeon broke plastic 3-4 tornier impactor tip.

Brand Name
PERFORM HUMERAL IMPACTOR TIP SIZE 3/4
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23827026
Report Number0001649390-2025-00950
Device Sequence Number4992738
Product Code HWA
UDI-Device Identifier00846832082803
UDI-Public00846832082803
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWM052
Device Lot NumberCV0222343
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown